Alert archive / Hawaii / High Surf Advisories in 2012
High Surf Advisory 45, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Dec 29, 2012, 3:06 PM HST for Hawaii County, Hawaii. It took effect at Dec 30, 2012, 6:00 AM HST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2012, 3:06 PM HST (01:06 UTC)
- In effect from
- Dec 30, 2012, 6:00 AM HST
- Expired
- Jan 1, 2013, 6:00 AM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549 WHHW40 PHFO 300106 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 306 PM HST SAT DEC 29 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND ALONG NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST SHORES OF THE BIG ISLAND BEGINNING SUNDAY MORNING... .THE NORTHWEST SWELL WILL CONTINUE BUILDING THROUGH SUNDAY ACROSS THE HAWAIIAN ISLANDS. EXTRA LARGE SURF IS EXPECTED ALONG EXPOSED NORTH AND WEST FACING SHORES AS THIS SWELL PEAKS SUNDAY FOR THE SMALLER ISLANDS AND SUNDAY NIGHT FOR THE BIG ISLAND. HIZ001>003-006>008-012-013-017-019-020-301415- /O.CON.PHFO.SU.W.0010.000000T0000Z-130101T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 306 PM HST SAT DEC 29 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...ALONG NORTH FACING SHORES...18 TO 22 FEET TONIGHT...THEN 25 TO 35 FEET ON SUNDAY. ALONG WEST FACING SHORES...14 TO 18 FEET TONIGHT...THEN 20 TO 25 FEET ON SUNDAY. * TIMING...CONTINUED BUILDING SURF TONIGHT...WITH HEIGHTS PEAKING ON SUNDAY. * IMPACTS...LARGE BREAKING WAVES WILL CAUSE HAZARDOUS CONDITIONS IN THE SURF ZONE...INCLUDING LIFE-THREATENING RIP CURRENTS. ALSO...EXPECT LOCALIZED COASTAL FLOODING AND BEACH EROSION... ESPECIALLY DURING HIGH TIDE EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. NOTE THAT FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT... OF WAVES. && $$ HIZ023-026-301415- /O.NEW.PHFO.SU.Y.0045.121230T1600Z-130101T0400Z/ KONA-KOHALA- 306 PM HST SAT DEC 29 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY. * SURF...RISING TO 6 TO 10 FEET SUNDAY AND CONTINUING THROUGH MONDAY. * TIMING...BUILDING SURF SUNDAY WITH HEIGHTS PEAKING SUNDAY NIGHT AND MONDAY. * IMPACTS...LARGE BREAKING WAVES WILL CAUSE HAZARDOUS CONDITIONS IN THE SURF ZONE...INCLUDING LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO HAZARDOUS WAVE ACTION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ FOSTER
3 follow-up statements
007 WHHW40 PHFO 301328 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST SUN DEC 30 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND ALONG NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .THE NORTHWEST SWELL WILL CONTINUE BUILDING TODAY ACROSS THE HAWAIIAN ISLANDS. EXTRA LARGE SURF IS EXPECTED ALONG EXPOSED NORTH AND WEST FACING SHORES AS THIS SWELL PEAKS TODAY ALONG THE SMALLER ISLANDS AND LATER TONIGHT FOR THE LEEWARD BIG ISLAND. HIZ001>003-006>008-012-013-017-019-020-310230- /O.CON.PHFO.SU.W.0010.000000T0000Z-130101T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 328 AM HST SUN DEC 30 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...EXPECT HEIGHTS OF 20 TO 30 FEET ALONG NORTH FACING SHORES...AND 15 TO 20 FEET ALONG WEST FACING SHORES TODAY. * TIMING...PEAKING TODAY...THEN BEGINNING A SLOW DECLINE LATER TONIGHT. * IMPACTS...LARGE BREAKING WAVES WILL CAUSE HAZARDOUS CONDITIONS IN THE SURF ZONE...INCLUDING LIFE-THREATENING RIP CURRENTS. ALSO...EXPECT LOCALIZED COASTAL FLOODING AND BEACH EROSION... ESPECIALLY DURING HIGH TIDE BEFORE SUNRISE THIS MORNING AND EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. NOTE THAT FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT... OF WAVES. && $$ HIZ023-026-310230- /O.CON.PHFO.SU.Y.0045.121230T1600Z-130101T0400Z/ KONA-KOHALA- 328 AM HST SUN DEC 30 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY. * SURF...RISING TO HEIGHTS OF 5 TO 8 FEET TODAY. * TIMING...BUILDING SURF TODAY BEFORE PEAKING LATER TONIGHT AND MONDAY. * IMPACTS...LARGE BREAKING WAVES WILL CAUSE HAZARDOUS CONDITIONS IN THE SURF ZONE...INCLUDING LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO HAZARDOUS WAVE ACTION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HOUSTON
741 WHHW40 PHFO 310135 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SUN DEC 30 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND ALONG NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .THE NORTHWEST SWELL WILL HOLD STEADY OVERNIGHT AND ON INTO MONDAY. LARGE AND DANGEROUS SURF WILL CONTINUE ALONG EXPOSED NORTH AND WEST FACING SHORES. HIZ001>003-006>008-012-013-017-019-020-311445- /O.CON.PHFO.SU.W.0010.000000T0000Z-130101T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 335 PM HST SUN DEC 30 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...EXPECT HEIGHTS OF 20 TO 30 FEET ALONG NORTH FACING SHORES...AND 15 TO 20 FEET ALONG WEST FACING SHORES. * IMPACTS...LARGE BREAKING WAVES WILL CAUSE HAZARDOUS CONDITIONS IN THE SURF ZONE...INCLUDING LIFE-THREATENING RIP CURRENTS. ALSO...EXPECT LOCALIZED COASTAL FLOODING AND BEACH EROSION... ESPECIALLY DURING HIGH TIDE BEFORE SUNRISE EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. NOTE THAT FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT... OF WAVES. && $$ HIZ023-026-311445- /O.CON.PHFO.SU.Y.0045.000000T0000Z-130101T0400Z/ KONA-KOHALA- 335 PM HST SUN DEC 30 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...6 TO 10 FEET TONIGHT THROUGH MONDAY. * IMPACTS...LARGE BREAKING WAVES WILL CAUSE HAZARDOUS CONDITIONS IN THE SURF ZONE...INCLUDING LIFE-THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO HAZARDOUS WAVE ACTION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ BURKE
698 WHHW40 PHFO 311330 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST MON DEC 31 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .THE LARGE NORTHWEST SWELL WILL CONTINUE TO PRODUCE ELEVATED AND DANGEROUS SURF THROUGH TONIGHT ALONG EXPOSED NORTH AND WEST FACING SHORES OF MOST OF THE HAWAIIAN ISLAND CHAIN. HIZ001>003-006>008-012-013-017-019-020-010230- /O.EXT.PHFO.SU.W.0010.000000T0000Z-130101T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 330 AM HST MON DEC 31 2012 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...EXPECT HEIGHTS OF 20 TO 30 FEET ALONG NORTH FACING SHORES...AND 15 TO 20 FEET ALONG WEST FACING SHORES. * IMPACTS...LARGE BREAKING WAVES WILL CAUSE HAZARDOUS CONDITIONS IN THE SURF ZONE...INCLUDING LIFE-THREATENING RIP CURRENTS. ALSO...EXPECT LOCALIZED COASTAL FLOODING AND BEACH EROSION... ESPECIALLY DURING HIGH TIDE BEFORE SUNRISE EARLY THIS MORNING AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. NOTE THAT FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT... OF WAVES. && $$ HIZ023-026-010230- /O.EXT.PHFO.SU.Y.0045.000000T0000Z-130101T1600Z/ KONA-KOHALA- 330 AM HST MON DEC 31 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...6 TO 10 FEET WITH LOCALLY HIGHER SETS POSSIBLE. * IMPACTS...LARGE BREAKING WAVES WILL CAUSE HAZARDOUS CONDITIONS IN THE SURF ZONE...INCLUDING DANGEROUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO HAZARDOUS WAVE ACTION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. && $$ HOUSTON
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Dec 29, 10:05 AM HST, 5 hours 1 minute earlier.
Area forecast discussion, Dec 29, 10:05 AM HST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1005 AM HST SAT DEC 29 2012 .SYNOPSIS... LIGHT EAST TO SOUTHEAST FLOW WITH LOCAL LAND AND SEA BREEZES DEVELOPING IS EXPECTED THROUGH MONDAY. THIS WILL BRING AFTERNOON AND EVENING CLOUD BUILD UPS AND A POSSIBLE LIGHT SHOWER OR TWO FOR INTERIOR SECTIONS OF THE ISLANDS...THEN CLEARING AT NIGHT. A WEAK FRONT WILL REACH THE ISLANDS MONDAY...BRINGING AN INCREASE IN SHOWERS MONDAY NIGHT THROUGH TUESDAY. NORTHEASTERLY WINDS WILL QUICKLY BUILD BEHIND THE FRONT. MOISTURE UPSTREAM WILL FUEL A WET TRADE WIND PATTERN THROUGH THE REST OF THE WEEK. && .DISCUSSION... A WEAK NORTHEAST TO SOUTHWEST ORIENTED RIDGE IS SLOWLY PUSHING NORTHWARD WITH LATEST MODEL DATA SHOWING THE RIDGE AXIS OVER KAUAI. THE PARENT HIGH PRESSURE REMAINS CENTERED FAR NORTHEAST OF THE MAIN HAWAIIAN ISLANDS AND WILL CONTINUE TO MIGRATE EASTWARD THROUGH THE WEEKEND. MEANWHILE...A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS SOME 200 MILES NORTHWEST OF KAUAI. THIS OVERALL SYNOPTIC SETUP WILL KEEP PREVAILING LIGHT AND VARIABLE WINDS ACROSS THE ISLANDS THROUGH MONDAY...WHICH WILL CONTINUE TO ALLOW FOR A LAND AND SEA BREEZES PATTERN. EXPECT SOME AFTERNOON / EARLY EVENING LOW CLOUDS AND A POSSIBLE LIGHT SHOWER OR TWO OVER LEEWARD AND INTERIOR AREAS AS SEA BREEZES PUSH INLAND. LAND BREEZES AT NIGHT WILL CLEAR OUT MOST OF THE CLOUD COVER OR LINGERING SHOWERS THROUGH THE MORNING HOURS. 12Z HILO AND LIHUE SOUNDINGS AND MOISTURE ANALYSES DATA SHOW PWATS AROUND 1-1.2 INCHES...JUST BELOW NORMAL. INVERSIONS LOOK A LITTLE BETTER DEFINED IN BOTH SOUNDINGS...IN THE 5-7 KFT RANGE. THEREFORE...MOISTURE WILL REMAIN LIMITED DURING THE REST OF THE WEEKEND ALONG WITH A RELATIVELY STABLE ATMOSPHERE. SO ASIDE FROM A FEW LIGHT AFTERNOON SHOWERS...NO SIGNIFICANT RAIN ACTIVITY IS EXPECTED THROUGH MONDAY. A DEVELOPING UPPER TROUGH AND JET STREAM CROSSING THE NORTH CENTRAL PACIFIC WILL PUSH THE WEAK FRONT THAT IS CURRENTLY NORTHWEST OF KAUAI ONTO THE ISLANDS MONDAY NIGHT AND TUESDAY. CONSENSUS AMONG GLOBAL MODELS HAS IMPROVED AND NOW GFS IS TRENDING TOWARDS THE PERSISTING ECMWF SOLUTION OF BRINGING THE WEAKENING FRONT ACROSS THE SMALLER ISLANDS AND FINALLY BREAKING IT DOWN NEAR MAUI LATE TUESDAY. STRONG HIGH PRESSURE WILL OVERRUN THE BOUNDARY BRINGING A BRIEF SURGE OF NORTHEASTERLY FRESH TO LOCALLY STRONG TRADES OVERNIGHT MONDAY THROUGH TUESDAY MORNING. FOR NEW YEARS...EXPECT THE INCREASE OF SHOWERS AND WINDS TO REACH KAUAI AT NIGHT NEW YEARS EVE...WITH OAHU AND MAUI COUNTY WAITING UNTIL THE EARLY MORNING HOURS ON THE 1ST FOR IT TO REACH. THIS IS BASED ON THE CURRENT MODEL RUNS AND SUBJECT TO CHANGE IN THE NEXT COUPLE OF DAYS. THE TRADES WILL ALLOW MUCH OF THE FRONTAL MOISTURE TO FOCUS ON WINDWARD AND MAUKA AREAS. THESE WINDS ARE EXPECTED TO CONTINUE FROM TUESDAY THROUGH THURSDAY. ABUNDANT MOISTURE WILL REMAIN UPSTREAM AS THE FRONT FALLS APART. AS THE TRADES CONTINUE THROUGH THE REST OF THE WEEK...THIS MOISTURE WILL GET FUNNELED TOWARDS THE SMALLER MAIN HAWAIIAN ISLANDS PUTTING US INTO A WET TRADE WIND PATTERN THROUGH THE END OF THE WEEK. SHOWERS WILL FOCUS ON THE TYPICAL WINDWARD AND MAUKA AREAS...WITH SHOWERS CARRYING OVER THE LEEWARD SIDES FROM TIME TO TIME DUE TO THE ELEVATED TRADE WINDS. FOR RIGHT NOW IT LOOKS LIKE THE BIG ISLAND MAY BE A BIT DRIER THAN THE OTHER ISLANDS NEXT WEEK BECAUSE THE FETCH WILL BE CONCENTRATED FURTHER TO THE NORTH. && .AVIATION... THE LIGHT EAST SOUTHEAST TO SOUTHEAST LOW-LEVEL FLOW ACROSS THE STATE MAY PRODUCE SOME LOW CEILINGS...MAINLY MVFR...DUE TO LOW CLD AND -SHRA ALONG THE SOUTHEAST FACING SLOPES OF THE BIG ISLAND THROUGH TONIGHT. ELSEWHERE...LOCAL AFTERNOON SEA BREEZES MAY PRODUCE CLOUD BUILD UPS OVER INTERIOR AND MOUNTAINOUS SECTIONS OF SOME OF THE SMALLER ISLANDS DURING THE AFTERNOON HOURS THROUGH SUNDAY. THESE CLOUDS SHOULD DISSIPATE DURING THE EARLY EVENING HOURS AS NIGHT TIME LAND BREEZES DEVELOP. OTHERWISE...EXPECT VFR CONDITIONS TO PREVAIL ACROSS THE ALOHA STATE. && .MARINE... A LARGE NORTHWEST SWELL WILL BEGIN ARRIVING AROUND NOON TODAY BEGINNING WITH KAUAI THEN SPREADING EASTWARD DOWN THE ISLAND CHAIN THROUGH TONIGHT. AS OF 900 AM HST...THE HIGHER PERIOD ENERGY FROM THIS SWELL WAS FELT AT BUOY 51101 WHICH IS ABOUT 5-6 HOURS AWAY FROM KAUAI. A HIGH SURF WARNING HAS BEEN ISSUED FOR NORTH AND WEST SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI BEGINNING AT NOON TODAY. EXTRA LARGE SURF IS EXPECTED ALONG EXPOSED NORTH AND WEST SHORES AS THIS SWELL PEAKS ON SUNDAY. PLEASE SEE CFWHFO FOR MORE INFORMATION. COMBINED SEAS WILL ALSO GROW ABOVE THE SMALL CRAFT ADVISORY /SCA/ THRESHOLD TONIGHT. WATERS EXPOSED TO THE LARGE NW SWELL WILL LIKELY REACH SCA THRESHOLD...AROUND 10 FT STARTING TONIGHT. THESE CONDITIONS ARE EXPECTED TO CONTINUE INTO MONDAY. A MUCH SMALLER RE/ENFORCING NORTHWEST SWELL WILL ARRIVE THURSDAY. ELSEWHERE A SERIES OF SMALL SOUTH SWELLS WILL MAINTAIN BACKGROUND SURF ALONG SOUTH FACING SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING FROM NOON TODAY TO 6 PM HST MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI. && DISCUSSION/MARINE...FOSTER AVAITION...MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:32 PM HST | Small Craft Advisory | HFO | 62 hr |
Nearby
High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.